1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

new medication

Discussion in 'Sulphonylureas & Prandial Glucose Regulators' started by lanzlady, Sep 18, 2013.

  1. lanzlady

    lanzlady · Well-Known Member

    Messages:
    56
    Likes Received:
    0
    Trophy Points:
    26
    Hi,

    is there anyone out there on a new med called Dapagliflozin if so have you achieved good results
    for your HbA1c it is new since last November 2012 ?



    Thanks in advance
    lanzlady
     
  2. Hobs

    Hobs Type 2 · Master

    Messages:
    11,786
    Likes Received:
    95
    Trophy Points:
    138
    I am not taking it and nor would I want to. I pee enough with the antihypertensives I take, so to pee even more with an increased regularity would be a step (to the loo) too far.
     
  3. Darleen_mc

    Darleen_mc Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    41
    Have been on this med for a year. My bs are always high. Don't think it's doing me any good
     
  4. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,026
    Trophy Points:
    178
    The main way to get BS down is to change what you are eating (unless you are a T1 diabetic and need insulin for this). Medications help but they can't relied on to do most or all of it.
     
  5. ickihun

    ickihun Type 2 · Master

    Messages:
    13,458
    Likes Received:
    18,385
    Trophy Points:
    298
    I hope you don't mind asking but how did you get on with this medication?
    I've been put on canagliflozin yesterday which is very similar in the way it helps reduce BG etc.
    I hope you don't mind me asking.
     
  6. Virtuoso12

    Virtuoso12 Type 2 · Member

    Messages:
    5
    Likes Received:
    1
    Trophy Points:
    21
    I was put on this 3 months ago. It doesn’t make you pee any more but it does make you pee out sugar. About 300 calories worth a day. I’ve lost 9lbs in a fortnight and kept it off for 3 months now.
     
  7. ickihun

    ickihun Type 2 · Master

    Messages:
    13,458
    Likes Received:
    18,385
    Trophy Points:
    298
    Thanks @Virtuoso12 but canagliflozin didn't work put for me. I sufferered horrendous thrush and wasn't convinced my whole body's BG was as the meter levels suggested. I felt close to dka even thou my bgs were in the 8s.
    My endocrologist agreed for me to stop it to get rid of the months of thrush. I was then put on insulin MDI treatment.
     
  8. Virtuoso12

    Virtuoso12 Type 2 · Member

    Messages:
    5
    Likes Received:
    1
    Trophy Points:
    21
    It doesn’t work for everyone but I’m on dapaglaflozin not canagliflozin. Drinking enough water 9 times out of 10 will stop the thrush
     
  9. ickihun

    ickihun Type 2 · Master

    Messages:
    13,458
    Likes Received:
    18,385
    Trophy Points:
    298
    I did 2lr bottles per day and hot drinks on top. I had a thrush sensitivity since childhood.
    I'd just got rid of 2 and a half yrs of stubborn thrush so I guess that could had made a difference?
    I'm delighted it works for you or anyone. It is very common drug for type2 now. You aren't alone.
     
  10. maisiepug

    maisiepug Type 2 · Well-Known Member

    Messages:
    77
    Likes Received:
    668
    Trophy Points:
    123
    I have just started Sitagliptin 100mgs today because I need to get myself sorted, lots of things been happening so with depression, massive weight gain and eating rubbish GP wanted to get my sugars under control quickly so that we can then get back to non medication if possible. Has anyone had any experience of this drug, the side effects mentioned look really bad but I guess they don't effect everyone the same.
    Thanks
     
    • Agree Agree x 1
  11. ickihun

    ickihun Type 2 · Master

    Messages:
    13,458
    Likes Received:
    18,385
    Trophy Points:
    298
    Sitagliptin doesn't use the kidneys like canagliflozin or others. I didnt have any side affects with sitagliptin. Definitely not thrush. I don't think thrush is a side affect from sitagliptin? Your leaflet would say.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook